Alert archive / Nevada / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 83, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 5, 1997, 1:28 PM PDT for Lincoln County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 1997, 1:28 PM PDT (20:28 UTC)
- Expired
- Sep 5, 1997, 2:00 PM PDT
- In force
- 32 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 845 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
859 WUUS1 KLAS 052030 RRA SVRLAS NVC017-052100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 128 PM PDT FRI SEP 05 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHERN NEVADA ...EXTREME SOUTHERN LINCOLN COUNTY AT 125 PM PDT...LAS VEGAS DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM LOCATED NEAR THE CLARK/LINCOLN COUNTY LINE 5 MILES WEST OF THE INTERSECTION OF US HIGHWAY 93 AND STATE ROUTE 168. THIS STORM WAS MOVING NORTHEAST AT 10 MPH AND IS EXPECTED TO CROSS HIGHWAY 93 OVER EXTREME SOUTHERN LINCOLN COUNTY BETWEEN 145 AND 200 PM PDT. DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL UP TO 1 INCH IN DIAMETER...AND BRIEF PERIODS OF HEAVY RAIN ARE LIKELY WITH THIS STORM. IF YOU ARE TRAVELLING ALONG US HIGHWAY 93 IN SOUTHERN LINCOLN COUNTY..BE PREPARED FOR SEVERE WEATHER CONDITIONS. RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 8:12 AM PDT, 5 hours 16 minutes earlier.
Area forecast discussion, Sep 5, 8:12 AM PDT, 5 hours 16 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 810 AM PDT FRI SEP 5 1997 WATER VAPOR LOOPER INDICATES MUCH MORE MID LVL MSTR THAN AT THE SAME TIME YESTERDAY. THIS LIKELY IN RESPONSE TO JETSTREAK CURRENTLY MOVING INTO SRN CA MENTIONED BY PREVIOUS SHIFT. THIS MORNINGS DRA SOUNDING SHOWS NO REAL SURPRISES WITH PRECIP WATER VALUES REMAINING AROUND AND INCH WITH LI OF -2. MODIFIED FOR THIS AFTERNOON INDICATES LI VALUES AROUND -6 AND CAPE VALUES EXCEEDING 2000 J/KG. ALSO NOTICEABLE FORM SOUNDING IS MUCH WEAKER CAP THEN YESTERDAY. NEW ETA SHOWS NOT MUCH CHG FROM PAST FEW DAYS WITH POSSIBLY SOME DRYING OVER THE WEST LATER IN SATURDAY...BUT WILL BELIEVE THIS WHEN I SEE IT. CURRENT FCST WORDING LOOKS PRETTY GOOD WITH ISOLD OR SCT COVERAGE THIS AFTERNOON. MAY HAVE TO CONSIDER A WATCH FOR PARTS OF AREA ALSO LATER THIS AFTERNOON. NO UPDATE. LAS 221. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:41 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 64 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.